Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Lipoatrophy When You Are Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Articles
U.S. Food and Drug Administration

FDA Approves Radiesse for Treating Facial Lipoatrophy

On December 22, 2006, the Food and Drug Administration approved Radiesse, an injectable (under the skin) implant to restore or correct signs of facial lipidatrophy, or fat loss, in people with human immunodeficiency virus (HIV). Radiesse, a sterile,... Read more »
U.S. Centers for Disease Control and Prevention

Liquid Injectable Silicone Effective, Safe for Treating HIV Patients With Facial Lipoatrophy: Study

Research in British Columbia, Canada, indicates that liquid injectable silicone administered properly has potential as a safe, effective, natural feeling treatment for patients with HIV-associated facial lipoatrophy (FLA). The researchers tested... Read more »
TheBodyPRO.com

Current Research on the Mechanisms Causing Lipoatrophy and Potential Treatments

Differential Effect of HIV Protease Inhibitors on Adipogenesis: Intracellular Ritonavir Is Not Sufficient to Inhibit Differentiation (Poster 724) Authored by C. Vernochet, S. Azoulay, D. Duval, R. Guedj, G. Ailhaud, C. Dani A Prospective Cohort... Read more »
Ask the Experts

Aids 2002 Conference Findings for Lipodystrophy and Lipoatrophy

Dearest Dr. Dieterich, You are the coolest and most down to earth doctor on this website. I am curious as I bet are others who visit this website religiously hoping to get some positive feedback in terms of lipodystrophy (body shape changes) and...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Thanks for the positive feedback. There was no real breakthrough at the Barcelona meeting. However there was controversy. It was particularly evident at Carl Grenfeld's presentation on the FRAMS study. He suggested that visceral fat, that is... Read more »

NucleomaxX and Lipoatrophy

I'm currently on Combivir and Reyataz. Great results with undetectable VL and 1100 cd4. BUT.... lipoatrophy (not lipodystrophy) is kicking in. Loss of fat in face and limbs. I know one option is to switch NRTI's from the AZT in...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,The concept that uridine or uridine-containing products, like Nucleomax, might help mitochondria recover from nucleoside damage and consequently might help with lipoatrophy has been around for a while. Uridine studies to date, including... Read more »

Worried (LIPODYSTROPHY, LIPOATROPHY, LIPOHYPERTROPHY, 2011)

I am 66 year old and was diagnosed positive about 5 years ago. I was overweight on went on a diet but have much muscle fat. I look lean in the face and my legs are thinning. I am on Atripla. ...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi.Body shape changes can be associated with HIV/AIDS and some antiretroviral drugs. Lipodystrophy is the technical term for body shape changes. It includes lipoatrophy (fat loss) and lipohypertrophy (fat gain).Lipohypertrophy results in fat... Read more »

% of HIV+ with lipoatrophy?

I recently tested positive and I'm terrified about my physical appearance diminishing as a result of treatment. What percentage of HIVer's experience lipoatrophy over their lifetime?...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
This is a very difficult question to answer because antiretroviral therapy continues to improve and evolve over time.Body morphologic changes were much more common as a complication of the earlier medications used for HIV infection. The newer... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

FACIAL LIPOATROPHY STUDY FOR HIV PATIENTS

Posted by Focus_Forward, 1 Reply
We are currently conducting research related to patients who are suffering from HIV-associated facial lipoatrophy. As a current sufferer of HIV-associated facial lipoatrophy, we would like to invite you to participate in an online bulletin board to... Read more »

SEEKING FERTILITY DOCS WHO TREAT POSITIVE COUPLES!

Posted by Anonymous, 3 Replies
Hello Friends,

My husband and I are both positive and have been researching having a baby for 2 years. We are both healthy with undetectable viral loads and high cd4 counts and we are well aware of the risks. I know under the Americans With... Read more »

Help please.... Lipoatrophy

Posted by Anonymous, 4 Replies
Noticed about a year ago that my legs were getting skinnier. Know now that it is from Lipo. Face has not sunken yet but is thinner. Fat accumulation is mostly in the armpits areas. Clinic where I go doesn't seem too worried ! I'm going back on Dec... Read more »